It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Birth control and Acne

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-11-2009, 01:21 PM   #1
    Jee08
    Newbie
    (female)
     
    Join Date: Oct 2008
    Location: Canada
    Posts: 2
    Jee08 HB User
    Birth control and Acne

    I was just wondering if Birth Control pills can cause acne? I've tried so many different pills, but every time my face breaks out. When I'm off the pill for that one week, my skin starts to clear up! Any suggestions of a pill that helps prevent acne, I'm in Canada. Or any suggestions on how to treat my acne would be great!

     
    Sponsors Lightbulb
       
    Old 12-12-2009, 03:58 AM   #2
    rese486
    Newbie
    (female)
     
    Join Date: Dec 2009
    Location: Uluru, Australia
    Posts: 4
    rese486 HB User
    Re: Birth control and Acne

    Hi

    I wonder what pills you have tried? I had the IUD removed after 2 years because it (very gradually) wrecked havoc with my skin and my doctor recommended Valette to control the acne. I could definately see a big difference from a whole jawline covered in red marks and lumps, to maybe just 1 small unnoticable spot from time to time. I took a trip to the UK (my home country - where birth control is free) but they didnt have Valette so put my onto Yasmin but that didnt have any effect whatsoever. Now I have just stopped birth control altogether to see how my skin reacts........

    I think everyone will have different experiences on different pills but ask your doctor to put you on one specifically to control your skin - ask about Valette.

    Good luck!

     
    Old 01-12-2010, 09:04 PM   #3
    Vee23
    Newbie
    (female)
     
    Join Date: Jan 2010
    Location: Sydney
    Posts: 1
    Vee23 HB User
    Re: Birth control and Acne

    Hi Jee08

    The best birth control pills for acne from trial & error & personal research would be dianne35, yasmin & maybe valette.
    I say maybe because i just started this pill yesterday so dont know how i will go on it.
    Ive pretty much tried every pill i can think of & the worst for me was YAZ. That gave me cystic back acne which required chemical peels & plenty of sun to fix. Its still not the same & i am still unable to wear singlets.
    My sister is on Dianne & its a miracle for her. No acne, no hairloss no hirsuism. My other sister tried Yaz same time i did, it worked not bad on her but made my life a living hell with feeling of nausea & extreme breakouts (more on back than face & chest)...
    I wanted to go on Spironolactone but my GP wouldnt prescribe this to me & referred me to a Gyneo who said i should try Valette first & if that doesnt work, Spiro.
    Basically if you havent tried Dianne35, try that, then Valette, then Yasmin not Yaz (they are 2 diff pills - same makers).
    If you would prefer not to use birth control, id suggest you ask for a script of Spironolactone.
    Hope i was of some help. And i hope Valette works for me or at the very worst, simply doesnt work, rather than make me much worse like so many others have done.
    Good luck!

     
    Old 01-16-2010, 03:06 PM   #4
    kilgore52
    Senior Veteran
    (female)
     
    Join Date: Jul 2008
    Location: TEXAS
    Posts: 827
    kilgore52 HB User
    Re: Birth control and Acne

    I feel that the most important thing to do for acne first is to go to a really good doctor who deals in hormones and he will do tests on you to see how delicate your hormones are. If you are even borderline out of whack with testerone then you are lucky enough to know that a blocker is needed and that is Spiro. The usual symptoms are... facial hair mild or severe. Thinning hair , weight gain easily, cystic acne, oily skin, bloating and water retention.
    Pcos is the type of testing and i suggest that you search this and see if it is what you are complaing about. As far as birth contol and acne..maybe it makes yor acne worse because it is adding more testerone

    Last edited by kilgore52; 01-17-2010 at 05:40 AM.

     
    Old 02-18-2010, 05:28 AM   #5
    SJ444
    Junior Member
    (male)
     
    Join Date: Jan 2010
    Location: California
    Posts: 36
    SJ444 HB User
    Re: Birth control and Acne

    Quote:
    Originally Posted by Jee08 View Post
    I was just wondering if Birth Control pills can cause acne? I've tried so many different pills, but every time my face breaks out. When I'm off the pill for that one week, my skin starts to clear up! Any suggestions of a pill that helps prevent acne, I'm in Canada. Or any suggestions on how to treat my acne would be great!
    There are some birth control such as Yasmine and Diane 35 which possess and anti-androgenic action meaning that they can help to manage acne

     
    Old 06-02-2010, 09:17 AM   #6
    Rud1977
    Newbie
    (female)
     
    Join Date: Jun 2010
    Posts: 1
    Rud1977 HB User
    Re: Birth control and Acne

    I was on so many pills too and all caused acne. I went on Yasmin and my skin was crystal clear within a month, however, I got the odd spot if I drank and my acne was never severe, I just always had one or two spots and more when I drank alcohol. However Yasmin made me put on a stone and I could not lose it no matter how hard I tried. I have recently come off the pill and I am using Dalacin T topical solution although my friends say Minocin is a wonder drug for acne.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    How bad is the initial breakout from birth control pills? chyna_dawl Acne 17 08-10-2010 01:49 PM
    Thinking of starting on Spiro and birth control after taking Accutane for (read on) hmj211 Acne 1 01-20-2010 06:39 PM
    Acne and Birth Control MissS2 Acne 1 09-06-2009 05:58 PM
    Best birth control- PLEASE HELP! lleess Acne 10 06-29-2009 10:31 AM
    Problems after stopping birth control. lotus1234 Birth Control 16 11-05-2007 07:35 PM
    Interfence with Antidepressants and Birth Control??? Teacher_Lady Mental Health 2 08-18-2007 06:08 AM
    Interference with Birth Control and Antidepressants??? Teacher_Lady Birth Control 2 08-18-2007 06:00 AM
    please HELP with birth control Has Questions Birth Control 7 08-09-2005 10:08 AM
    Papules & Facial Spider Veins caused by birth control? Trishydishy25 Acne 0 06-03-2005 08:04 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:58 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!